Is that a sign of IV drug use? Everything else being normal.
206 - 24 Reviews
Arthritis, bone fracture, lymphatic issue, carpal tunnel.
3020 - 11 Reviews
Most likely a shellfish allergy.
What about swollen hands with several bandages on each forearm?
Are both arms swollen? Are the ankles and legs swollen too? Could be water retention from congestive heart failure or diabetes. Needle marks would be seen at the hollow of the elbow above the forearm. Generalized phlebitis or lymphatic stasis can be seen in many pathological conditions, especially when regional lymph nodes are involved. Why don't you ask?
37 - 1 Review
What I'm talking about probably doesn't have anything to do to relate to this, but I've seen people in hospitals with IV's in their arms/hands which would make that part of the body swell (quite immensely). In the case at the hospital it was simply excess water being unable to be absorbed fast enough by the body
Not sure what you mean by "everything else being normal".. but yes red and puffy hands are a common sympton of LONG term IV drug use= specifically heroin. But typically by this point the user will have substantial track marks on multiple portions of the body as they've gone through vein after vein.
If swollen hands are a result of IV drug use there should be plenty of other warning signs...
Regional lymphadenopathy (enlarged lymph nodes) can be caused by many conditions and inhibit the return of lymph fluid to the circulation. Also is the case of surgical removal of lymph nodes which is common in metastatic cancer. Swelling (edema) is fluid retention and has many different causes. When both arms or all limbs show edema, one has to consider a systemic illness, i.e. diabetes, kidney or liver failure, excessive salt intake, heart failure, systemic infection, generalized lymph node cancer, parasites, etc.